MAUDE Adverse Event Report: LAKE REGION MEDICAL SAFARI2¿; WIRE, GUIDE

LAKE REGION MEDICAL SAFARI2¿; WIRE, GUIDE
Model Number H74939406S0
Medical Device Problem Code Flaked (1246)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/14/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the follow up report.Patient information was not provided; therefore, part a could not be completed.As the incident date was reported as unavailable, the date the manufacturer became aware of the event has been entered in section b(3).The sections left blank or unknown on this form could not be completed due to missing information.Additional event information has been requested.Note: although annex g instructions state that with stand-alone devices annex g term should not be used, code 4755 was selected due to component code (g) showing up on the missing data report.
 
Event or Problem Description
Note: this report addresses the first of two incidents referenced in the event description.The second incident is captured separately in mdr 2126666-2026-00004.Event description: when they used it, the coating flares off during use.Further information reported they used two; and both had the same issue.Additional information: question: were all wires used in the same case/same patient? answer: no.Question: patient present at time of event: answer: yes.Question: patient complications: answer: no patient complications question: patient outcome: answer: fully recovered question: procedure date answer: unavailable per acct/customer question: was issue present upon opening package? answer: no question: is it known what caused the device damage? answer: no question: what were possible contributing factors (comorbidities, anatomy characteristics, etc.)? answer: n/a.Question: when specifically, during device prep or during the procedure did the device damage occur? answer: when you are loading device on the safari the coating flares off (ex balloon, delivery system).Question: where specifically on the device did the damage occur? answer: on the end of the safari wire (the straight end not the pigtail end) question: is an image of the guidewire damage available? answer: no.Question: please clarify: is the outer spring coil material stretched or offset, exposing the metallic core wire underneath, or is the lubrigreen¿ ptfe coating scraped or frayed exposing bare coil wire material? answer: i believe the coating was getting off ( lubrigreen¿ ptfe) as they told me.Question: if the coating is scraped or frayed, is there any coating material missing? answer: yes.Question: was there any damage noted to the wires prior to use? answer: no.Question: what other devices were being used when this issue occurred? answer: tavi balloon not sure what kind.Question: event date? answer: not available per account question: listing and model of the guidewire and balloon used to complete each procedure, include the model, brand name, sizes, etc.? answer: not available.Question: when the damage was identified, did the end user replace both the balloon catheter and guidewire immediately? answer: no they could not change the wire because they had used the balloon for expansion and did not want to risk anything.Question: in any of the cases, did any coating material remain inside the patient? if yes, was any intervention required to remove the coating material? was the material contained within the balloon catheter and outside the patient? answer: yes the issue is outside the patient but a risk to bring in with balloon, valve, etc.Question: was the balloon catheter flushed prior to advancing it over the wire? answer: yes.Question: what is the inside diameter (id) of the balloon catheter? answer: i do not know but the same balloon they always use.Question: was the balloon catheter inspected for irregularities or internal damage prior to and after the event? answer: nothing wrong about the balloon/ no issues.
 
Event or Problem Description
Additional information: question: how was the procedure completed? answer: procedure completed using the original device.
 
Additional Manufacturer Narrative
This medwatch report is an update to the previous report, incorporating the additional information in section b5 and h11.Additionally, section h6 (b, c, and d) have been updated.The device used in the reported event was discarded and was not available for evaluation; therefore, no visual or physical analysis of the event device could be performed.An unopened, unused pkg-safari2 275cm sml crv device from the same lot number was received in its original packaging and double bagged within zip-lock style biohazard pouches.No opened or used device was provided for analysis.Because the used specimen was not returned, coating performance could not be assessed on the event device.Upon receipt, of the unused device, a preliminary adhesion assessment was performed using a fingernail-based mechanical stress test.No coating displacement, scraping, or removal was observed.The wire was subsequently submitted to the design assurance laboratory for coating adhesion/durability testing.Testing was conducted on the unused returned wire.The applicable specification requires a minimum 20 strokes, and the test specimen wire met this requirement, passing the adhesion test.A review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing and packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.Although the event device was not returned, adhesion testing performed on the unopened/unused returned wire confirmed that the product met the specified 20 stroke minimum requirement.Our investigation was unable to confirm that the product did not meet specification prior to shipment.The investigation concluded that the product met specification at the time of shipment.At this time, it is not possible to assign a definitive root cause for the event as reported.Based on the information provided and the evidence presented, it appeared that procedural and/or clinical factors have contributed to the event as reported.We reviewed the associated risk documentation relative to this product and confirmed that this incident is listed and that it is trending within the established occurrence threshold.Lake region's effectiveness of designverification activities brings the overall risk down to as far as possible.Patient information was not provided; therefore, part a could not be completed.The sections left blank or unknown on this form could not be completed due to missing information.Attempts were made to gather additional details; however, no further information has been received.Should additional information be received, a follow up medwatch report will be submitted.Note: although annex g instructions state that with stand-alone devices annex g term should not be used, code 4755 was selected due to component code (g) showing up on the missing data report.

Brand Name
SAFARI2¿
Common Device Name
WIRE, GUIDE
Manufacturer (Section D)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska MN 55318
Manufacturer (Section G)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska MN 55318
Manufacturer Contact
sharon seifert
340 lake hazeltine drive
chaska, MN 55318
9526418518
MDR Report Key24210276
Report Number2126666-2026-00003
Device Sequence Number15868515
Product Code DQX
UDI-Device Identifier08714729887607
UDI-Public(01)08714729887607(17)261016(10)8302891
Combination Product (Y/N)N
Initial Reporter CountryNO
PMA/510(K) Number
K151244
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberH74939406S0
Device Catalogue NumberH74939406S0
Device Lot Number8302891
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/14/2026
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/29/2026
Supplement Report FDA Received Date03/02/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown